Aa
A
A
A
Close
High Blood Pressure / Hypertension Community
827 Members
Avatar universal

BP drugs that don't interfere with libido.

Hi Everyone,

I'm 41 male with history of hypertension. My BP stays around 170/100. Highest was recorded 176/110. I have been on Telmisartan 40mg for few weeks but it killed my sex drive entirely. I stopped taking it & gradually recovered from low libido. Also i've noticed a general decline in libido & an onset of ED after i crossed age 40. Now my libido is not that strong as it used to be 4 years back even without medicine.

I discussed this with my cardiologist & he says it must have been something else as ARB's don't affect libido. Now he has prescribed me a combination drug (telmisartan 40mg + amlodipine 5mg) once a day. I'm really worried if it would again target my libido in a negative way.

Please share you experiences & expertise to combat this side effect that makes you life so dull & boring. All Suggestions are welcome.
2 Responses
Tbd
External User
Hi, Im not a guy, but I did hear during a radio show that featured some doctors that BP medication isn't the culprit of low libido.  The doctor suggested that men that find that this becomes a problem should have their testosterone levels checked.  Not sure if that means another medication to help in that area, but it sounded like something that would be worth checking out.
Avatar universal
My husband  is 40 years old and is struggling with the same issue. He was afraid it was his medications, (he’s on blood pressure medication also) . He went in to see a hormone doctor and come to find out his testosterone levels have dropped dramatically. I really like his testosterone doctor because  even though my husband was on the low-end of normal he still treated my husband because of his symptoms . My husband has been on testosterone therapy for over a year now and he says he feels like a new man. His doctor does all of the follow-up testing every three months to make sure his cardiac health stays OK because of the testosterone. My husband was also dealing with fatigue, muscle loss, enlarged testicles, and interrupted sleep. All have resolved when he started taking the testosterone .  And I’ll say I am a happy wife, LOL ;)
Have an Answer?
Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.